Pantoprazole Induced Thrombocytopenia: a Case report

  • Deebya Raj Mishra Department of Internal Medicine, BP Koirala Institute of Health Sciences, Dharan, Nepal
  • K. Dahal Department of Internal Medicine, BP Koirala Institute of Health Sciences, Dharan, Nepal
  • P.P. Gupta Department of General Practice and Emergency Medicine, BP Koirala Institute of Health Sciences, Dharan, Nepal
Keywords: Pantoprazole, Thrombocytopenia

Abstract

Proton Pump Inhibitors serve as the cornerstone of management of Upper Gastrointestinal bleeding. In Nepal, intravenous Pantoprazole is widely used. One of the rare complications of intravenous Pantoprazole is thrombocytopenia which may lead to paradoxical increase in bleeding possibility. Here, we present a 70 year old gentleman who presented with hematemesis and melena and was treated with IV Pantoprazole. The Platelet count started decreasing from the third day onwards following which the patient was switched to Rabeprazole on the fourth day. Platelet count subsequently normalized. Thus, drug induced thrombocytopenia is one of the rare complications that has to be kept in mind with the use of Pantoprazole.

Downloads

Download data is not yet available.
Abstract
2267
PDF
246
Published
2018-12-21
How to Cite
Mishra, D., Dahal, K., & Gupta, P. (2018). Pantoprazole Induced Thrombocytopenia: a Case report. Journal of BP Koirala Institute of Health Sciences, 1(2), 105-107. https://doi.org/10.3126/jbpkihs.v1i2.22088
Section
Case Reports